Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 103, NWS Atlanta, GA

May 3, 2010Cobb County, Douglas County, Georgia

NWS Atlanta, GA issued this river flood warning at May 3, 2010, 7:03 AM EDT for Cobb County, Douglas County, Georgia. It took effect at May 3, 2010, 11:01 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 3, 2010, 7:03 AM EDT (11:03 UTC)
In effect from
May 3, 2010, 11:01 AM EDT
Expired
May 3, 2010, 4:39 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Cobb County, GA, Douglas County, GA

The radar

The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sweetwater Creek near Austell (AUSG1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02337000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WGUS42 KFFC 031104
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 AM EDT MON MAY 3 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC067-097-040103-
/O.NEW.KFFC.FL.W.0103.100503T1501Z-100504T0215Z/
/AUSG1.1.ER.100503T1501Z.100503T1800Z.100503T2015Z.NO/
703 AM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE SWEETWATER CREEK NEAR AUSTELL
* FROM THIS MORNING UNTIL THIS EVENING.
* AT 6AM MONDAY THE STAGE WAS 8.3 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 11.2 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 11.0 FEET...FLOODING WILL BEGIN TO INCREASE IN LOW AREAS NEAR 
  THE INTERSTATE 20 BRIDGE AND ALSO ALONG BLAIRS BRIDGE ROAD. MOUNT 
  VERNON ROAD WILL FLOOD NEAR WOODROW WILSON PARK. COUNTY IRON WORKS 
  WILL BEGIN TO EXPERIENCE MINOR FLOODING. GOLF DRIVING RANGE SOUTH 
  OF I-20 WILL START FLOODING.
  

$$
2 follow-up statements
400 
WGUS82 KFFC 031545
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT MON MAY 3 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS AND RIVERS IN
   GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 

  SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES 

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND
  HEARD COUNTIES 

  ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON 
  COUNTIES 

  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES 

GAC045-077-149-040545-
/O.CON.KFFC.FL.W.0109.100503T2040Z-100505T2342Z/
/WHTG1.2.ER.100503T2040Z.100504T0600Z.100505T1742Z.NO/
1145 AM EDT MON MAY 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE CHATTAHOOCHEE RIVER NEAR WHITESBURG.
* FROM LATE THIS AFTERNOON UNTIL WEDNESDAY EVENING.
* AT 11 AM MONDAY THE STAGE WAS 12.7 FEET...AND RISING.
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 21.9 FEET BY AFTER MIDNIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
* AT 21 FEET...MODERATE FLOODING BEGINS. SOME ACCESS ROADS ARE 
  FLOODED. MORE FARM AND PASTURE LAND ARE FLOODED OUT.

$$

GAC083-TNC065-040544-
/O.EXT.KFFC.FL.W.0102.000000T0000Z-100505T0129Z/
/ENGG1.1.ER.100503T1005Z.100503T1900Z.100504T1929Z.UU/
1145 AM EDT MON MAY 3 2010

...FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL TUESDAY EVENING. 
* AT 11 AM MONDAY THE STAGE WAS 13 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12 FEET. 
* THE CREEK WILL CONTINUE RISING TO NEAR 13.1 FEET BY LATE THIS 
  AFTERNOON. THE CREEK WILL FALL BELOW FLOOD STAGE TOMORROW 
  AFTERNOON.
* AT 13 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN 
  TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. ALL THESE ROADS WILL TO BE CLOSED. ALSO MINOR FLOODING 
  EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE 
  BORDER INTO THE TIFTONA AREA.

$$

GAC117-040544-
/O.CON.KFFC.FL.W.0104.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.100503T1245Z.100503T1445Z.000000T0000Z.UU/
1145 AM EDT MON MAY 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE. 
* AT 10 AM MONDAY THE STAGE WAS 6.1 FEET...AND RISING SLOWLY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 

$$

GAC117-121-040544-
/O.EXT.KFFC.FL.W.0105.100503T1530Z-100505T1200Z/
/APHG1.1.ER.100503T1357Z.100504T0000Z.100505T0600Z.NO/
1145 AM EDT MON MAY 3 2010

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL WEDNESDAY MORNING. 
* AT 10 AM MONDAY THE STAGE WAS 7.1 FEET...AND RISING SLOWLY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* THE CREEK WILL CONTINUE RISING TO NEAR 7.9 FEET BY THIS EVENING. 
  THE CREEK WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK. ADDITIONAL PORTIONS OF THE 
  BIG CREEK GREENWAY HAVE MINOR FLOODING...WHICH RESULTS IN RESIDENTS
  NOT BEING ABLE TO USE THE WALKING AND BIKING PATHS. 

$$

GAC135-040544-
/O.EXT.KFFC.FL.W.0106.100503T1530Z-100504T1200Z/
/SWEG1.1.ER.100503T1355Z.100504T0000Z.100504T0600Z.NO/
1145 AM EDT MON MAY 3 2010

...FLOOD WARNING CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE.
* UNTIL TUESDAY MORNING. 
* AT 11 AM MONDAY THE STAGE WAS 8.3 FEET...AND RISING SLOWLY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 8 FEET. 
* THE CREEK WILL CONTINUE RISING TO NEAR 8.5 FEET BY THIS EVENING. 
  THE CREEK WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT.
* AT 9 FEET...SUWANEE CREEK GREENWAY FLOODS.

$$

GAC067-097-040224-
/O.EXT.KFFC.FL.W.0103.000000T0000Z-100504T0224Z/
/AUSG1.1.ER.100503T1145Z.100503T1800Z.100503T2024Z.NO/
1145 AM EDT MON MAY 3 2010

...FLOOD WARNING CONTINUES FOR
  THE SWEETWATER CREEK NEAR AUSTELL.
* UNTIL THIS EVENING. 
* AT 10 AM MONDAY THE STAGE WAS 10.7 FEET...AND FALLING SLOWLY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 10 FEET. 
* THE CREEK WILL REMAIN NEARLY STEADY THEN FALL BELOW FLOOD STAGE 
  LATE THIS AFTERNOON.
* AT 11 FEET...FLOODING WILL BEGIN TO INCREASE IN LOW AREAS NEAR 
  THE INTERSTATE 20 BRIDGE AND ALSO ALONG BLAIRS BRIDGE ROAD. MOUNT 
  VERNON ROAD WILL FLOOD NEAR WOODROW WILSON PARK. COUNTY IRON WORKS 
  WILL BEGIN TO EXPERIENCE MINOR FLOODING. GOLF DRIVING RANGE SOUTH 
  OF I-20 WILL START FLOODING.

$$

GAC135-297-040544-
/O.CON.KFFC.FL.W.0107.000000T0000Z-000000T0000Z/
/ALCG1.1.ER.100503T1400Z.100503T1515Z.000000T0000Z.UU/
1145 AM EDT MON MAY 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE ALCOVY RIVER NEAR LAWRENCEVILLE.
* UNTIL FURTHER NOTICE. 
* AT 11 AM MONDAY THE STAGE WAS 9.7 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 9 FEET. 

$$

GAC217-247-040544-
/O.CON.KFFC.FL.W.0108.100503T2242Z-100505T1030Z/
/MYRG1.1.ER.100503T2242Z.100504T1200Z.100505T0430Z.UU/
1145 AM EDT MON MAY 3 2010

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD.
* FROM THIS EVENING UNTIL WEDNESDAY MORNING.
* AT 10 AM MONDAY THE STAGE WAS 4 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 14 FEET BY TUESDAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* AT 13 FEET...MINOR FLOODING EXPANDS. MINOR FLOODING OCCURS IN 
  NEWTON COUNTY IN THE RIVERSIDE ESTATES TRAVEL AND TRAILER PARK. 
  SOME TRAILERS MAY NEED TO BE MOVED TO HIGHER GROUND.

$$
427 
WGUS82 KFFC 032039
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT MON MAY 3 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEKS IN 
GEORGIA...
 
  NANCY CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES

  NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY

  SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES

 GAC089-121-032139-
/O.CAN.KFFC.FL.W.0110.000000T0000Z-100503T2234Z/
/NCKG1.3.ER.100503T1106Z.100503T1630Z.100503T1840Z.NO/
439 PM EDT MON MAY 3 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE NANCY CREEK NEAR ATLANTA
* AT 4 PM MONDAY THE STAGE WAS 5 FEET...AND FALLING.
* FLOOD STAGE IS 11 FEET. 

$$

GAC067-032139-
/O.CAN.KFFC.FL.W.0116.000000T0000Z-100503T2039Z/
/NICG1.1.ER.100503T1106Z.100503T1415Z.100503T1835Z.NO/
439 PM EDT MON MAY 3 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE NICKAJACK CREEK NEAR MABLETON
* AT 4 PM MONDAY THE STAGE WAS 8.7 FEET...AND FALLING.
* FLOOD STAGE IS 10 FEET. 

$$

GAC067-097-032139-
/O.CAN.KFFC.FL.W.0103.000000T0000Z-100504T0224Z/
/AUSG1.1.ER.100503T1145Z.100503T1345Z.100503T1702Z.NO/
439 PM EDT MON MAY 3 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE SWEETWATER CREEK NEAR AUSTELL
* AT 3 PM MONDAY THE STAGE WAS 9.2 FEET...AND FALLING.
* FLOOD STAGE IS 10 FEET. 
* THE CREEK WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 3, 5:16 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 3, 5:16 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 AM EDT MON MAY 3 2010

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
BAND OF CONVECTION CURRENTLY ADVANCING ACROSS NORTH AND WEST CENTRAL
GEORGIA THIS MORNING. ATMOSPHERE OVER THE STATE REMAINS MODERATELY
UNSTABLE WITH MODERATE SHEAR. SHEAR IS FAIRLY UNIDIRECTIONAL BUT
THERE IS STILL DECENT SPEEDS FROM 1KM TO 3KM. MODELS SHOW THIS LOW
LEVEL SHEAR DIMINISHING THROUGHOUT THE DAY AS THE SYSTEM SETTLES
INTO CENTRAL GEORGIA. ALTHOUGH ISOLATED SEVERE THUNDERSTORMS ARE
STILL POSSIBLE...THE MORE IMMEDIATE THREAT REMAINS HEAVY RAIN AND
FLOODING. THE PRECIPITATION SHOULD BE ENDING BY THIS AFTERNOON ACROSS
NORTH GEORGIA...BUT WILL LINGER ACROSS CENTRAL GEORGIA THROUGH THE
DAY TUESDAY. THE UPPER LEVEL PATTERN IS STILL EXPECTED TO QUICKLY
TRANSITION TO AN ESSENTIALLY ZONAL PATTERN BY LATE TUESDAY. WEAK
SHORT WAVE SWEEPING THROUGH THE FLOW TUESDAY WILL HELP TO STALL THE
RAIN ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. PRECIPITATION
SHOULD BE SOUTH OF THE FORECAST AREA BY WEDNESDAY AS WEAK HIGH
PRESSURE BUILDS INTO THE REGION.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER LEVELS ARE DOMINATED BY A VERY FLAT...ZONAL FLOW PATTERN
THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. THE PATTERN
DOES START TO REAMPLIFY TOWARD NEXT WEEKEND AS A SHORT WAVE SWEEPS
THROUGH THE OHIO VALLEY AND BEGINS DEEPENING ON THE EAST COAST. ONLY
REAL EFFECT THIS WILL HAVE ON GEORGIA IS TO PUSH A WEAK COLD FRONT
INTO THE STATE LATE FRIDAY OR SATURDAY. THERE IS A CHANCE OF SOME
PRECIPITATION WITH THIS SYSTEM...BUT CONFIDENCE IS ONLY SO SO RIGHT
NOW CONCERNING TIMING AND STRENGTH OF THIS SYSTEM.

&&

.HYDROLOGY...
BAND OF HEAVY PRECIPITATION ACROSS WEST CENTRAL AND NORTH GEORGIA AT
THIS TIME SHOULD CONTINUE TO SLOWLY SHIFT EAST AND SOUTHEAST THROUGH
THE DAY TODAY. I WILL CONTINUE THE CURRENT WATCHES IN THEIR PRESENT
FORMATS.

&&

.AVIATION...
THE BAND OF RAIN AND THUNDERSTORMS WILL SLOWLY SINK SOUTH THROUGH
THE DAY. MVFR TO OCNL IFR CIGS IN THIS BAND WILL PERSIST AS IT SINKS
SOUTH. THE BACK EDGE WILL REACH AN ATL-AHN LINE AROUND 18Z...AND TO
A CSG-MCN LINE BY 03Z TONIGHT. AS THE BACK EDGE PASSES...CIGS WILL
BEGIN RISING AND BY 00Z MOST OF ATL/AHN AREA WILL SEE A FEW HIGH
LEVEL CLOUDS. THE CSG/MCN WILL SEE THE CIGS BEGIN TO RISE AFTER
03Z...HOWEVER AS THE SYSTEM SLOWS AS IT MOVES INTO SOUTH
GEORGIA...MID LEVEL CLOUDS WILL REMAIN OVER CSG/MCN. WINDS WILL
REMAIN SOUTHWEST WITH FREQUENT GUSTS TO AROUND 20KTS. HOWEVER AFTER
THE PRECIP PASSES...WINDS WILL BECOME WEST TO NORTHWEST AROUND 10
KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          80  59  85  53  88 / 100  40  20   5   5
ATLANTA         79  59  84  58  86 / 100  30  10   5   5
BLAIRSVILLE     78  54  81  48  83 / 100  20  10  10  10
CARTERSVILLE    79  53  84  52  88 / 100  20  10  10  10
COLUMBUS        81  65  85  59  89 / 100  50  30   5   5
GAINESVILLE     77  58  83  55  86 / 100  30  10  10  10
MACON           82  64  85  58  89 /  90  60  40   5   5
ROME            80  53  84  52  88 /  90  20  10  10  10
PEACHTREE CITY  79  55  85  52  88 / 100  40  20   5   5
VIDALIA         85  71  83  64  87 /  60  60  60  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...
CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...
GLASCOCK...HANCOCK...HOUSTON...JEFFERSON...JOHNSON...JONES...
LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...
PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKINSON.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS...
HEARD...HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WHITE...WHITFIELD...WILKES.

&&

20
Hazardous weather outlook, May 3, 4:50 AM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 AM EDT MON MAY 3 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
450 AM EDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA TODAY...AND ACROSS CENTRAL GEORGIA TONIGHT.

.SYNOPSIS...
A SLOW MOVING COLD FRONT OVER THE TENNESSEE VALLEY WILL MOVE
SLOWLY INTO GEORGIA TODAY AND TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE HEAVY RAINS
WHICH COULD CAUSE FLOODING OF CREEKS AND STREAMS. FOR MORE
INFORMATION ON THE FLOODING POTENTIAL...SEE THE LATEST FLASH FLOOD
AND FLOOD WATCH STATEMENTS.

ANOTHER HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING.

.DISCUSSION...
CAPES TODAY WILL RANGE FROM 200 TO 400 WITH K INDEX VALUES HOLDING
IN THE 35 TO 40 RANGE. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED
TODAY AND TONIGHT...THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED
ACROSS NORTH AND PARTS OF CENTRAL GEORGIA TODAY...AND THEN IN
CENTRAL GEORGIA TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAIN ACROSS CENTRAL
GEORGIA ON TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON
FRIDAY...SATURDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 3, 4:51 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 AM EDT MON MAY 3 2010

GAZ034-045-047-030930-
451 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND PEA SIZE HAIL
IN WALTON...DEKALB AND GWINNETT COUNTIES UNTIL 530 AM EDT...

AT 445 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LA VISTA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WALTON...DEKALB AND GWINNETT COUNTIES THROUGH 530 AM EDT. HEAVY RAIN
IS ALSO LIKELY WITH THIS STORM AND MAY RESULT IN FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LA
VISTA...KIRKWOOD...EAST LAKE...BROOKHAVEN...SCOTTDALE...AVONDALE
ESTATES...DECATUR...DRUID HILLS...DORAVILLE...CHAMBLEE...CLARKSTON
...MECHANICSVILLE...PINE LAKE...STONE MOUNTAIN AND TUCKER.
Special weather statement, May 3, 5:03 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 AM EDT MON MAY 3 2010

GAZ053-066-067-031000-
503 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TROUP...
MERIWETHER AND COWETA COUNTIES UNTIL 600 AM EDT...

AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES WEST OF STATE LINE PARK TO 18 MILES
WEST OF WEST POINT...MOVING EAST AT 50 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
MERIWETHER AND COWETA COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE STATE LINE PARK...ABBOTTSFORD...
PIEDMONT HEIGHTS...WEST POINT...WARES CROSSROADS...CANNONVILLE...
HILLCREST...LONG CANE...LAGRANGE...BAUGHS CROSSROADS...LOUISE...
HARRISONVILLE...SMITHS CROSSROAD...HOGANSVILLE AND SAINT MARKS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, May 3, 5:17 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EDT MON MAY 3 2010

GAZ033>035-042>045-052-031015-
517 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HEARD...DOUGLAS...
CARROLL...DEKALB...BARROW...GWINNETT AND FULTON COUNTIES UNTIL 615 AM
EDT...

AT 503 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM LAWRENCEVILLE TO 10 MILES
SOUTHWEST OF FRANKLIN...MOVING NORTHEAST AT 50 MPH.

RAINFALL AMOUNTS AROUND ONE INCH THROUGH 615 AM EDT CAN BE EXPECTED
ACROSS HEARD ...DOUGLAS...CARROLL...DEKALB...BARROW...GWINNETT AND
FULTON COUNTIES...INCLUDING AREAS AROUND BUCKHEAD...SUWANEE...SUGAR
HILL...NORCROSS...DULUTH...BROOKHAVEN...DORAVILLE...CHAMBLEE
AND DUNWOODY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY WITH TEMPORARY STREET FLOODING IN SLOW DRAINING AREAS.

16
Special weather statement, May 3, 5:21 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 AM EDT MON MAY 3 2010

GAZ023>025-031000-
521 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
JACKSON...BANKS AND HALL COUNTIES UNTIL 600 AM EDT...

AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHESTNUT MOUNTAIN...MOVING NORTHEAST AT 50
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JACKSON...
BANKS AND HALL COUNTIES THROUGH 600 AM EDT. HEAVY RAIN IS ALSO
LIKELY WITH THIS STORM AND MAY RESULT IN FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE HOSCHTON...BRASELTON
...CHESTNUT MOUNTAIN...AQUALAND PARK...LAKE LANIER ISLANDS
...OAKWOOD...FLOWERY BRANCH...CANDLER...ROAD ATLANTA-LANIER
SPEEDWAY...PENDERGRASS...TALMO...GAINESVILLE...MAYSVILLE...LULA AND
GILLSVILLE.
Special weather statement, May 3, 5:50 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 AM EDT MON MAY 3 2010

GAZ046-054>057-031015-
550 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN SPALDING...
FAYETTE...HENRY...CLAYTON AND ROCKDALE COUNTIES UNTIL 615 AM EDT...

AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TYRONE TO 14 MILES WEST OF DIGBEY...MOVING
NORTHEAST AT 70 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
SPALDING...FAYETTE...HENRY...CLAYTON AND ROCKDALE COUNTIES THROUGH
615 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
TYRONE...SANDY CREEK...PEACHTREE CITY...DIGBEY...VAUGHN...LAKE
HORTON...BROOKS...KENWOOD...RIVERDALE...FOREST PARK...
HARTSFIELD-JACKSON AIRPORT...FAYETTEVILLE...STARRS MILL...BIRDIE AND
SUNNY SIDE.
Special weather statement, May 3, 6:05 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EDT MON MAY 3 2010

GAZ067-068-031030-
605 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS AND EXCESSIVE
LIGHTNING IN PIKE AND MERIWETHER COUNTIES UNTIL 630 AM EDT...

AT 603 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKY MOUNT TO ODESSADALE...MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PIKE AND
MERIWETHER COUNTIES THROUGH 630 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ODESSADALE...ROCKY MOUNT...HARRIS CITY...
DURAND...WOOSTER...GREENVILLE...ALVATON...IMLAC...WOODBURY...GAY...
MOLENA...CONCORD...HILLTOP...LIFSEY SPRINGS AND HOLLONVILLE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 5:21 AM EDTSevere Thunderstorm WarningFFCMeriwether, Troup39 min
May 3, 5:27 AM EDTRiver Flood WarningFFCDade20 hr
May 3, 6:06 AM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
May 3, 6:24 AM EDTFlash Flood WarningFFCCarroll, Cobb, Douglas6 hr
May 3, 8:58 AM EDTRiver Flood WarningFFCForsyth10 hr
May 3, 8:58 AM EDTRiver Flood WarningFFCForsyth, Fulton27 hr
May 3, 9:43 AM EDTRiver Flood WarningFFCGwinnett19 hr
May 3, 10:24 AM EDTRiver Flood WarningFFCGwinnett, Walton9 hr
May 3, 10:24 AM EDTRiver Flood WarningFFCNewton, Rockdale47 hr
May 3, 10:43 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard40 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCFulton9 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCFulton, Gwinnett3 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCCobb5 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCGwinnett8 hr
May 3, 2:31 PM EDTTornado WarningFFCHancock, Warren44 min
May 3, 3:06 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington54 min
May 3, 3:10 PM EDTRiver Flood WarningFFCCobb, Fulton6 hr
May 3, 3:10 PM EDTRiver Flood WarningFFCCobb, Fulton7 hr
May 3, 3:10 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee58 hr
May 3, 3:27 PM EDTTornado WarningFFCGlascock, Hancock, Warren48 min
May 3, 3:47 PM EDTTornado WarningFFCGlascock, Washington43 min
May 3, 4:17 PM EDTTornado WarningFFCGlascock, Jefferson, Warren40 min
May 3, 5:01 PM EDTTornado WarningFFCCrisp, Dooly, Sumter44 min
May 3, 5:52 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Telfair, Wilcox53 min
May 3, 6:34 PM EDTRiver Flood WarningFFCCobb, Fulton108 min
May 3, 7:07 PM EDTRiver Flood WarningFFCDeKalb, Rockdale24 hr
May 3, 7:35 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs50 hr

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.